Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Started STI, Now feel sick.
Apr 14, 2001

I stopped HAART 13 days ago. 3 days ago I started feeling ill and have had a l01 fever and other flu like symtoms. It reminds me of how I felt when I sero-converted 9 years ago. Could this be from stopping treatment? I've been less than 50 vl and T-cells around 750. Before HAART my vl was 100K and T-cells 400. Thanks.

Response from Dr. Young

Some patients who undergo treatment interruptions experience a syndrome that looks like the flu- this is probably related to the return of the virus into your blood and your immune system trying to fight off the infection.

You've raised important questions related to the safety and tolerability of treatment interruptions for those with very high CD4 counts (especially those who never had low numbers). Unnfortunately, we don't have good data on this group of patients yet, but in light of the current treatment guidelines, more and more patients in your situation are stopping therapies.

My best advice is to stay in close contact with your medical providers, if your symptoms persist or change- let them know what's going on.

Good luck, BY



Previous
cocktail losing effectiveness?
Next
How can I trust what my doctor is tellling me?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement